I have had Voluma & Botox. I woke up with bronchitis and constant sneezing. Could there be an allergic reaction?

I had Voluma 4 weeks ago and had some more and some botox 6 days ago. It is like an allergic reaction that popped up over night. I have several swollen knot areas around injection sites around mouth that developed over night.  I woke up with bronchitis and constant sneezing. Could there be an allergic reaction that I should be concerned about?

Doctor Answers 6

Voluma and Botox and reactions

Allergic reactions are rare but can occur.  I would suggest you return to your treating physician to examine the injection sites to determine if you are indeed having a reaction.  Since your other symptoms are of bronchitis and sneezing I would suggest you see your internist to see if you have another infection that may have come on during the same time.

Possible allergy to Voluma or Botox

  • Your reaction is more likely to seasonal allergies, as this is pollen time of the year,
  • That said, rare, strange reactions occur.
  • Let the doctor who injected you know of this reaction.
  • If the swelling around your mouth persists, ask if you should see an allergist before another Vouma injection.

Allergy to Voluma and Botox

No, these are not signs of an allergic reaction, but signs of a sinus or bronchial infection, totally unrelated to the other two procedures. Seek a doctor for an Rx, but these aren't related to your cosmetic procedures.

"This answer has been solicited without seeing this patient and cannot be held as true medical advice, but only opinion. Seek in-person treatment with a trained medical professional for appropriate care."

Bronchitis/Sneezing After Voluma & Botox

I agree with Dr. Perez completely. It is extremely unlikely that the bronchitis and sneezing has anything to do with the Voluma or Botox and much more likely that this is a coincidence. I have seen swelling around injection sites with patients experiencing the flu or bad colds soon following treatment. However, this will go away as your illness improves. I hope you feel better.

Daniel P. Friedmann, MD
Austin Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

Lumps after Voluma filler

I agree with Dr. Perez that it is unlikely your cold symptoms are directly related to your cosmetic treatments and that allergy from hyaluronic acid is rare.  I inject Voluma often and have had some reports from my patients of lumps palpable under the skin soon after injection that last about three weeks and then resolve on their own.  I would not be concerned about those lumps as long as they are not itchy or painful, and you may gently massage them and they should resolve.  If they don't resolve within three weeks, I would recommend you see your physician again.  It is either a small amount of Voluma product or just inflammation related to the injection likely causing these lumps.

Karen Stolman, MD
Sandy Dermatologic Surgeon
5.0 out of 5 stars 7 reviews

Voluma and Botox

No.  Voluma is made of a natural component of the skin and local allergic reactions are very rare and they will manifest in the area injected not in your lungs.  Allergic reactions to Botox are almost unheard off.

Maritza Perez, MD
New Canaan Dermatologic Surgeon

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.